New Year, New Me!

Happy 2017!

I hope these last few days of the new year have gone well!  The saying ‘new year, new me’ is probably used the most during this time of year; but I this time really rings true.

I am proud to say that as of January 1, 2017 I am OFFICIALLY off of my daily medication!  I have been very open and honest about my anxiety and taking daily medication in past posts.  Wanting to continue with this in my journey in hopes that I can help someone that is/was going through the same things as I am/have.

After nearly 3 years on medication every day, I decided that taking lexapro wasn’t working for me anymore.  Lexapro was no longer doing what I initially had been put on the medication for, and that’s when I knew it was time to stop.

I researched this quite a bit, making sure that I can wean myself off safely.  Unlike medication someone takes when they have a cold, medications for mental illness’ are different.  You cannot stop taking it cold turkey, you in fact have to wean yourself off. I also talked to my parents, getting more views on my situation.

When first being put on the medication, I talked with my doctor about the possibility of not taking it for a long period of time.  Now, I am taking what he told me and applying it to myself.  I spent hours on the computer looking up different symptoms I might have while lowering my dosage.  Some of the symptoms were drowsiness, headaches, and dizzy spells that could last from a couple of days to a couple of months.  I had all of these when I first got on the medication, dizzy spells and drowsiness lasting for about 2 months.  Luckily, I have only had headaches for a couple of days.

For nearly 3 years, I took 15MG of lexapro a day.  I decided that taking off 5MG every two weeks would be best and the most safe.  Starting with 10 and going on from there.  I have only had ONE mild panic attack that latest for no more than 5mintues.  Which if anyone has anxiety is amazing.

I will continue to post updates about my journey without medication.  The worst that could happen is having to go back on, which is something that I and my family are okay with.

 

Hope you all have a great 2017!

Cheers!

 



Leave a Reply

Your email address will not be published.